It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-11-2009, 12:57 PM   #1
Senior Member
(female)
 
Join Date: Jun 2004
Location: usa
Posts: 252
Jelohi HB User
Labs on the money, low even, but still hypo symptoms (Hashis)

I guess I'm an oddball, I have my Doc stumped! I have Hashis and was on 4 grains of Armour for quite a while (like a year) and it seemed to have no effect. My most recent labs were all "perfect" (I'll list below), yet my physical symptoms all point to hypo (low pulse & temp, low blood pressure, very little reflexes, all puffy, lethargic, etc.). My Doc is having me taper off the Armour over the next few months & see if that will "kick start" my body into responding again. I am down to 3 grains now & my temps are up a tick and my energy is a bit more in the morning, but it doesn't last all day. Anybody ever hear of this? If this doesn't work, he will change me to a different med when I go back in 3 months.

Cortisol 12.3 (4.3-22.40)
Thyroxine, free 1.11 (0.80-2.00)
TSH <0.01 (0.35-5.50)
Adrenocorticotropin 37 (6-58)
DHEA, Sulfate 260 (32-240)
Magnesuim 2.1 (1.5-3.1)
Vitamin D 82 (30-80)

He didn't order the antibodies or hormones this time (this is the first time they've given me lab copies) but they're on my orders for next time.

I forgot to mention to him what I have been reading about Armour not working so well for people anymore. I'm planning to ask him about Naturethroid because he plans to put me on Synthroid if this "kick start" doesn't work.

 
Sponsors Lightbulb
   
Old 08-11-2009, 01:36 PM   #2
Senior Veteran
(female)
 
Join Date: May 2008
Location: AZ
Posts: 2,253
javelina HB Userjavelina HB Userjavelina HB User
Re: Labs on the money, low even, but still hypo symptoms (Hashis)

My math says your free Thyroxine is only at 25% so therefore you are still hypo. It would be good if you could get a free T3 to verify this. If your doc hasn't been drawing Free T3 you really don't know where you are at with the active thyroid hormone levels.

I think you are making a mistake to taper off. You will probably crash. The only thing I can see this "kick starting" is a big antibody attack on your thyroid.

It's possible you are having the same problem with Armour that many are having and are getting hypo on it. If this is the case, you should switch over to Naturethroid at a somewhat smaller dose and slowly increase to a therapeutic level. Unfortuately Armour has wrecked havoc on so many people by their stupid formula change.

But also, in your case you could be suffering from adrenal fatigue, hence why the meds don't seem to be working well so far. You need a saliva test to really diagnose this, the serum cortisol you had done isn't an effective test. You will probably have to order your own test online as most docs aren't keen on them. * Disallowed website and related information removed by hb-mod, moderator * . If you are low during certain times of the day or night you may need to suppliment your adrenals with hydrocortisone to allow them to rest and heal. Then you can start on the thyroid hormones and they should be more effective. * Disallowed website and related information removed by hb-mod, moderator *

Last edited by hb-mod; 08-23-2009 at 02:56 PM. Reason: Please don't post disallowed websites as per Posting Policy. Thanks.

 
Sponsors Lightbulb
   
Old 08-11-2009, 02:29 PM   #3
Senior Member
(female)
 
Join Date: Jun 2004
Location: usa
Posts: 252
Jelohi HB User
Re: Labs on the money, low even, but still hypo symptoms (Hashis)

I suspected adrenals but my Doc thinks not. He's got a great reputation, I found him on the Armour site! Ugh.

What does it mean to "crash?"

 
Old 08-11-2009, 03:17 PM   #4
Senior Veteran
(female)
 
Join Date: May 2008
Location: AZ
Posts: 2,253
javelina HB Userjavelina HB Userjavelina HB User
Re: Labs on the money, low even, but still hypo symptoms (Hashis)

By crash I mean you'll go back to feeling as bad or maybe even worse than you did before you started the meds. With Hashi's it depends on the antibody attacks and unless you shut that thyroid right down with enough hormones they will attack and make you swing hypo and hyper.

It's up to you how you want to procede. You can follow your doc's suggestions and see where it takes you. If it were me I'd get a free T3 and order up a saliva test. Maybe someone else here has heard of someone tapering off hormones and feeling better as a result but I sure haven't. Good luck!

 
Old 08-11-2009, 03:28 PM   #5
Senior Member
(female)
 
Join Date: Jun 2004
Location: usa
Posts: 252
Jelohi HB User
Re: Labs on the money, low even, but still hypo symptoms (Hashis)

He's got free T4 circled on the next labs but free T3 crossed out. I don't know why.

I have plenty of Armour, so I guess I'll try lowering it & if I feel worse I can take more again. I already feel just the same as I ever did without treatment.

 
Old 08-11-2009, 10:45 PM   #6
Member
(female)
 
Join Date: May 2009
Posts: 63
Oppida HB User
Re: Labs on the money, low even, but still hypo symptoms (Hashis)

Quote:
Originally Posted by mcaimless View Post

I think you are making a mistake to taper off. You will probably crash. The only thing I can see this "kick starting" is a big antibody attack on your thyroid.
I agree! I would think that if you are still hypo, your thyroid is still being attacked? Maybe the problem is that you haven't raised your dosage enough. I would only lower my meds if I was feeling hyper...

I would insist on an adrenal test, especially if you are suspecting it. Only YOU know your body best It's hard convincing docs of this sometimes. Ug!

 
Old 08-12-2009, 05:50 AM   #7
Senior Member
(female)
 
Join Date: Jun 2004
Location: usa
Posts: 252
Jelohi HB User
Re: Labs on the money, low even, but still hypo symptoms (Hashis)

Quote:
Originally Posted by Oppida View Post
I agree! I would think that if you are still hypo, your thyroid is still being attacked? Maybe the problem is that you haven't raised your dosage enough. I would only lower my meds if I was feeling hyper...

I would insist on an adrenal test, especially if you are suspecting it. Only YOU know your body best It's hard convincing docs of this sometimes. Ug!
Hey I know you! Eye-dub...

 
Old 08-12-2009, 10:59 AM   #8
Member
(female)
 
Join Date: May 2009
Posts: 63
Oppida HB User
Re: Labs on the money, low even, but still hypo symptoms (Hashis)

Quote:
Originally Posted by Jelohi View Post
Hey I know you! Eye-dub...
Hi! I think you were the one who told me about this site when I was first diagnosed!!! Hi!!!

 
Old 08-13-2009, 05:39 PM   #9
Senior Member
(female)
 
Join Date: Jun 2004
Location: usa
Posts: 252
Jelohi HB User
Re: Labs on the money, low even, but still hypo symptoms (Hashis)

Well you guys were right. I got palps this morning, I'm swinging. I'm taking it back up to 4 grains & gonna try to get him to switch me to naturethroid at my next appt. Maybe order one of those saliva tests.

 
Old 08-13-2009, 07:35 PM   #10
Member
(female)
 
Join Date: May 2009
Posts: 63
Oppida HB User
Re: Labs on the money, low even, but still hypo symptoms (Hashis)

Quote:
Originally Posted by Jelohi View Post
Well you guys were right. I got palps this morning, I'm swinging. I'm taking it back up to 4 grains & gonna try to get him to switch me to naturethroid at my next appt. Maybe order one of those saliva tests.
Ug. The swings are terrible, huh? Hope you are ok.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
New Labs Mazate Thyroid Disorders 3 04-23-2010 12:40 PM
Help do I have Hashi's or Cancer? Please see labs Katpat Thyroid Disorders 14 03-08-2010 12:51 PM
New labs.......help please. dannysmom Thyroid Disorders 12 06-25-2009 02:16 PM
new labs still not good alikat709 Thyroid Disorders 8 02-01-2009 06:41 PM
Advice on my labs please! pinky3 Thyroid Disorders 11 06-24-2007 11:12 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:51 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!